MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.The physician advanced a 27mm watchman laa closure device and delivery system (wds) through the watchman access system (was).The closure device as placed at the ostium of the laa with a persistent leak after three recaptures.It was decided to try a larger closure device.The 27mm closure device was recaptured, removed and replaced with a non-boston scientific pigtail catheter.While making several attempts to re-engage the laa with the pigtail, it was noted the pigtail exited outside the cardiac space.A pericardial effusion occurred.The physician called the ct surgeon while managing the pericardial effusion.Surgery was performed and the laa was clipped.The patient was discharged and has made a full recovery.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10929241
Report Number2134265-2020-16738
Device Sequence Number11521598
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025995019
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date12/01/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR